Thunderstorm Wind, Menifee
- When
- July 20, 1:23 PM EST to 1:27 PM EST
- Where
- Menifee County, 4 mi W of Frenchburg
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.950, -83.700
Two trees across Highway 460.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 20, 11:14 AM EST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1214 PM EDT THU JUL 20 2006 .DISCUSSION... UPDATED THE MORNING FORECAST TO LOWER THE TEMPERATURE A COUPLE OF DEGREES TO BE IN LINE WITH THE TRENDS IN THE MOS GUIDANCE AND WITH THE NEIGHBORING OFFICES FORECASTS. ALSO INCLUDED THE ENTIRE FORECAST AREA FOR A SLIGHT CHANCE OF THUNDERSTORMS AND SHOWERS THIS AFTERNOON. WITH THE INTENSE HEATING...ABUNDANT LOW LEVEL MOISTURE...AND SOME RESIDUAL BOUNDARIES ROAMING AROUND...THOUGHT THAT THE POTENTIAL COULD NOT BE RULED OUT FOR THE AREA NORTH OF THE HAL ROGERS PARKWAY. THE REST OF THE FORECAST IS ON TRACK. && .PREV DISCUSSION... 545 AM EDT THU JUL 20 2006 A RIDGE OF HIGH PRESSURE EXTENDING FROM THE ROCKIES INTO THE OH AND TN VALLEYS REMAINS IN CONTROL OF THE WEATHER THIS MORNING. A SW/V MOVING INTO THE GREAT LAKES HAS KICKED OFF AN MCS TO THE NE OF THE CWA. A FEW DEBRIS CLOUDS WERE OVER CENTRAL KY EARLY THIS MORNING FROM THE FIRST MCS. A SFC RIDGE OF HIGH PRESSURE EXTENDED DOWN ALONG EAST OF THE APPALACHIANS...AND A SFC COLD FRONT ASSOCIATED WITH THE PREVIOUSLY MENTIONED SW/V EXTENDS FROM NEAR HUDSON BAY SW INTO THE CENTRAL PLAINS. FURTHER NW...A SW/V WAS MOVING THROUGH ALBERTA AND THE NORTHERN ROCKIES. THROUGH SATURDAY...THE RIDGE IS EXPECTED TO RETROGRADE FURTHER WEST INTO THE INTERMOUNTAIN WEST AS SW/V ENTERING THE GREAT LAKES IS EXPECTED TO PUSH TO THE EAST LEADING TO A BROAD TROUGH OVER THE EASTERN CONUS BY EARLY FRIDAY...WITH THE TRAILING SW/V FURTHER DEEPENING THIS TROUGH AND LEADING TO A RATHER AMPLIFIED PATTERN BY THIS WEEKEND. OVERALL...AN END TO THE HEAT WAVE IS ON THE WAY. TODAY...THE HOT AND HUMID AIRMASS WILL REMAIN. BARRING TOO MANY DEBRIS CLOUDS DRIFTING IN FROM THE NORTH...THIS SHOULD BE THE WARMEST DAY SO FAR THIS YEAR. IN FACT...THE RECORD HIGH AT LOZ OF 94 WILL BE IN JEOPARDY. HEAT INDICES WILL BE AROUND 100 IN MOST PLACES WITH DEWPOINTS NEAR 70...HOWEVER...THE WARMEST LOCATIONS SHOULD SEE HEAT INDICES EXCEED 100 AND APPROACH 105 FOR AN HOUR OR SO. ISSUED AN SPS TO HIGHLIGHT THE HOT AND HUMID WEATHER AND HIGHER HEAT INDICES. MODEL FORECAST SOUNDINGS INDICATE MODERATE INSTABILITY THIS AFTERNOON OF AROUND 2500 TO 3000 J/KG OF CAPE...ESPECIALLY OVER THE MOUNTAINS AND THE SOUTHERN COUNTIES. DESPITE FREEZING LEVELS OF 15 TO 16 KFT...PRESENCE OF DRY MID LEVEL AIR WILL LEAD TO WBZ HEIGHTS OF AROUND 11 KFT. FORCING WILL BE WEAK...BUT DIFFERENTIAL HEATING FROM TERRAIN AND LEFTOVER OUTFLOW BOUNDARIES SHOULD BE SUFFICIENT FOR ISOLATED CONVECTION OVER THE SOUTHERN COUNTIES THIS AFTERNOON. ANY CONVECTION THAT DOES DEVELOP COULD PRODUCE DAMAGING WIND GUSTS... LOCALLY HEAVY RAIN AND HAIL AND HIGHLIGHTED THIS IN THE HWO. TONIGHT...MODELS INDICATE THE THE SW WILL BE PASSING NORTH OF THE REGION....WITH THE SFC COLD FRONT NEARING THE OH RIVER BY 12Z ON FRIDAY. SPC HAS PLACES THE NW BLUEGRASS COUNTIES IN A SLIGHT RISK AS THE FRONT AND SW/V NEARS LATER TONIGHT. NOCTURNAL CONVECTION SHOULD RESULT...WITH THE MAIN THREATS BEING GUSTY WINDS AND LARGE HAIL. FRIDAY INTO SATURDAY...THE COLD FRONT WILL SINK SOUTH ACROSS THE CWA. SOME STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT AS THE FRONT PASSES. SHEAR WILL BE MARGINAL AT BEST...HOWEVER INSTABILITY SHOULD BE IN THE MODERATE TO HIGH RANGE...WITH CAPES EXCEEDING 3000 J/KG POSSIBLE...ESPECIALLY OVER THE SOUTH. GUSTY WINDS AND TORRENTIAL DOWNPOURS (PWS REACHING 1.75 OR HIGHER) WILL BE THE MAIN FEATURES OF THIS CONVECTION ON FRIDAY INTO FRIDAY NIGHT. TEMP FORECAST IS TRICKY AS A LOT OF CLOUD COVER EARLY IN THE DAY WOULD SUPPRESS TEMPS FURTHER THAN FORECAST...BUT FOR NOW OPTED TO TREND WARMER...WARMER THAN THE MAV...BUT NOT AS WARM AS THE MET/FWC NUMBERS. FOR NOW HAVE LIKELY POPS ALL AREAS ON FRIDAY AND LIKELY SOUTH ON FRIDAY NIGHT. AS THE SECOND SW/V AND THE TROUGH AXIS APPROACH ON FRIDAY NIGHT INTO SATURDAY A COUPLE OF SFC WAVES SHOULD DEVELOP AND RIDE NORTHEAST ALONG THE BOUNDARY...BRINGING A GOOD CHANCE FOR RAIN ON SATURDAY INTO SAT EVENING. CONTINUED LIKELY POPS IN ALL BUT THE FAR NORTH FOR SAT. HIGHS ON SAT WILL BE HELD BACK BY CLOUDS AND EXPECTED PRECIP. EXTENDED...THE EXTENDED FORECAST WAS GENERALLY IN GOOD SHAPE. A BREAK FROM PRECIP CHANCES IS IN STORE FOR SUN INTO MON...WITH TEMPERATURES CLOSER TO NORMAL. 919 PM EDT WED JUL 19 2006 CONVECTION HAS WANED ONCE AGAIN ACROSS EAST KENTUCKY WITH THE LOSS OF DAYTIME HEATING. WILL THEREFORE REMOVE THE EVENING PRECIP WORDING FOR TONIGHT. TEMPERATURES ARE CLOSE TO WHAT THEY WERE THIS TIME LAST NIGHT. THE ONLY DIFFERENCE IS SLIGHTLY HIGHER MOISTURE. EXPECT TEMPERATURES TO GENERALLY RANGE BETWEEN 68 AND 73 ACROSS THE BOARD...ALTHOUGH WOULD NOT BE SURPRISED TO SEE A FEW SHELTERED VALLEY COOPS IN THE MID 60S AGAIN. UPDATE OUT SHORTLY. 324 PM EDT WED JUL 19 2006 CU FIELD BUILDING ACROSS ALL BUT EXTREME EASTERN KY. SHRA/TSRA POPPING ON THE FRINGES OF THE CWFA COVERED WITH ZONE UPDATE AND NOWCASTS. CONVECTIVE ACTIVITY SHOULD DISSIPATE WITH THE SETTING SUN AND ANY LINGERING SHRA SHOULD BE COVERED WITH A NOW DUE TO LIMITED COVERAGE. BNDRY THAT BISECTED THE CWFA EARLY THIS MORNING HAS ALL BUT WASHED OUT AND IS VERY HARD TO SEE ANY REMNANT BUT FEEL THE CURRENT ACTIVITY IS A COMBINATION OF LEFTOVER SFC BNDRY AND MID LEVEL GRAVITY WAVE CROSSING FROM WEST TO EAST. 85H INDICATING WAA FROM +18C TO +20C WHILE 50H HAS NEUTRAL ADVECTION. SO CAP SHOULD INCREASE TONIGHT FURTHER DEPRESSING CONVECTION. MODELS HAVE COME INTO AGREEMENT THAT THE NEXT SYSTEM WILL BE WET WITH WIDESPREAD PCPN. MAIN DIFFERENCES IS IN THE TIMING WITH THE NAM SLOWER THAN THE GFS WHICH IS CLIMATOLOGICALLY MORE CONSISTENT. ALSO THE NAM FITS BETTER WITH THE CONSISTENT ECWMF AND NOW THE UKMET...SO THIS BECAME THE MODEL OF CHOICE. TEMPS CONTINUE FROM PREV FCST WITH THU THE WARMEST OF THE WEEK AND THEN A RELATIVE COOLING WITH TEMPS DROPPING INTO THE UPPER 80S. NAM BRINGS FNT INTO THE ZONE ON FRI AFTN AND THEN STALLS WITH S/WV TRACKING UP THE FNT ON SAT. PCPN SHOULD CUT OFF QUICKLY BEHIND THE S/WV...SO SUN WILL END UP WITH ONLY SLGHT CHC POP FOR ALL BUT THE FAVORED UPSLOPE MTN ZONES...THEN SUN NITE DRY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && JJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1022 AM EDT THU JUL 20 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211730- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1022 AM EDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON OR EVENING COULD CONTAIN GUSTY WINDS...TORRENTIAL RAIN AND SMALL HAIL. IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE TOWARD DAWN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM FRIDAY INTO SATURDAY EVENING AND AGAIN FROM TUESDAY INTO WEDNESDAY. SOME OF THE THUNDERSTORMS ON FRIDAY INTO FRIDAY EVENING COULD CONTAIN DAMAGING WINDS...TORRENTIAL RAIN AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER OR HEAVY RAIN. JP/JJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 213 PM EDT THU JUL 20 2006 KYZ060-201845- MENIFEE- 213 PM EDT THU JUL 20 2006 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT MENIFEE COUNTY THROUGH 245 PM EDT THURSDAY AFTERNOON... AT 213 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR TABOR...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER WILL BE NEAR HAYSTACK AROUND 220 PM EDT...SCRANTON AROUND 225 PM EDT...MARIBA AROUND 230 PM EDT...DENNISTON AROUND 240 PM EDT...POMEROYTON AROUND 245 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
The Jackson,KY radar (KJKL), 52 km away, was scanning. The volume nearest the first event began at 18:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees across Highway 460.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520040.